MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE, PRODUCT CODE: MCW

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE, PRODUCT CODE: MCW
Model Number DBP-125SOLID145
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the information provided to csi, it was determined that the perforation was caused by a non-csi device.The issue reported with the csi device, however, did lead to a significantly longer procedure time, so a report was made.Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.(b)(4).
 
Event or Problem Description
During a procedure with a diamondback peripheral orbital atherectomy device (oad) the motor reportedly did not fully engage when the physician attempted to increase the speed to medium in a 100% stenosed lesion in a 3 mm area of the mid to distal post tibial artery.The device was turned to low and back to medium, but the issue recurred.The device was stuck on the wire and both the device and wire were removed from the patient.When the physician attempted to rewire the vessel using a non-csi guide wire, a perforation in a collateral vessel occurred.A balloon was used, the physician was able to introduce blood flow to the foot through the post tibial artery, and the patient was doing well following the procedure.
 
Additional Manufacturer Narrative
The reported oad was received for analysis along with the guide wire utilized during the procedure.Adhered biological material was also observed on both the oad and guide wire sections.Upon examination, the proximal spring tip coil of the guide wire was damaged, deformed and stretched distally but remained intact with no fractures observed.The guide wire was removed from the distal driveshaft section with some resistance.The oad was found to spin at all three speeds with no abnormailities or unusual noises observed.At the conclusion of the device analysis investigation, the event could not be conclusively confirmed through analysis.(b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE, PRODUCT CODE: MCW
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key8151538
Report Number3004742232-2018-00364
Device Sequence Number2124930
Product Code MCW
UDI-Device Identifier10852528005244
UDI-Public(01)10852528005244(17)200930(10)240005
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K133399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number240005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR
Patient Weight91